Hail, Cuming
- When
- August 13, 7:24 AM CST
- Where
- Cuming County, 3.6 mi SSE of Wisner
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.930, -96.910
Nickel-size hail covered the ground white near Wisner stripping some crops in the area.
Scattered thunderstorms developed over eastern Nebraska during the morning hours of August 13th. The thunderstorms developed as a modest low level jet ushered in warm and moist advection across eastern Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Scattered thunderstorms developed over eastern Nebraska during the morning hours of August 13th. The thunderstorms developed as a modest low level jet ushered in warm and moist advection across eastern Nebraska. An isolated storm produced hail just under 1 inch in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 13, 2:15 AM CST, 5 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 315 AM CDT THU AUG 13 2009 .DISCUSSION... SCATTERED CONVECTION ALONG THE NORTHEAST BORDER EARLY THIS MORNING ASSOCIATED WITH MID LEVEL SHORT WAVE AND 850-700MB WAA. WILL CONTINUE TO CARRY SOME SLIGHT POPS 12-18Z ALONG THE NORTHERN BORDER AS THIS SYSTEM WORKS ITS WAY EAST. DRY ELSEWHERE AND FOR TONIGHT INTO FRIDAY AS SURFACE SYSTEM DEVELOPS OVER THE WESTERN HIGH PLAINS IN ADVANCE OF WESTERN TROUGH. MODELS SIMILAR IN INCREASING POPS FRIDAY NIGHT AND THROUGH THE WEEKEND AS A COMBINATION OF WARM ADVECTION AND SERIES OF SHORT WAVE ENERGY MOVE THROUGH THE REGION. SURFACE FRONT ADDS TO FOCUS SATURDAY NIGHT INTO SUNDAY AS IT MOVES THROUGH. GENERALLY LITTLE CHANGE TO CURRENT FORECAST WITH CHANCE POPS ACROSS MOST OF THE AREA FRIDAY NIGHT THROUGH THE REMAINDER OF THE SHORT TERM. HOT TEMPERATURES CONTINUE THROUGH SATURDAY IN ADVANCE OF THE SURFACE COLD FRONT. EXTENDED PERIOD STILL LOOKS INTERESTING WITH 00Z ECMWF KEEPING A SURFACE BOUNDARY IN THE AREA FOR MUCH OF THE UPCOMING WEEK AND MAINTAINING A MORE AMPLIFIED WAVE OVER THE NORTHERN ROCKIES COMPARED TO THE GFS. NO CHANGE AT THIS TIME TO THE EXTENDED PART OF THE FORECAST. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAF ISSUANCE... VFR CONDITIONS ARE EXPECTED THROUGH FRIDAY MORNING...HOWEVER ISOLATED THUNDERSTORMS MAY AFFECT KOFK TAF SITE WITH BRIEF MVFR CONDITIONS THROUGH 18Z THURSDAY. INCREASING SOUTH FLOW AT AROUND FL020 WILL PRODUCE AREAS OF LOW LEVEL WIND SHEAR THIS MORNING AS 45KT WINDS OVERRIDE LIGHT SURFACE FLOW. OTHERWISE...TSRA ACTIVITY WILL LIKELY REMAIN NORTH OF ALL TAF SITES THROUGH 18Z WITH ONLY SCATTERED TO BROKEN MID LEVEL CLOUDS EXPECTED. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT/DERGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 432 AM CDT THU AUG 13 2009 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-132345- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 432 AM CDT THU AUG 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE ENDING THIS MORNING ACROSS NORTHEAST NEBRASKA AND WEST CENTRAL IOWA...NORTH OF AN ALBION NEBRASKA TO ONAWA IOWA LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS OVER THE AREA FROM FRIDAY NIGHT INTO MONDAY NIGHT AS A COLD FRONT AND A SERIES OF UPPER LEVEL DISTURBANCES MOVE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. FOBERT
The Omaha radar (KOAX), 81 km away, was scanning. The volume nearest the first event began at 13:25 UTC.
1 hail. Local standard time, as filed.
Nickel-size hail covered the ground white near Wisner stripping some crops in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2009Every state in 2009This day in weather historyWarnings in Nebraska, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180894.